Alert archive / Louisiana / Wind Advisories in 2026
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 11, 2026, 10:39 AM CDT for 10 parishes in Louisiana; Jefferson County, Orange County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 10:39 AM CDT (15:39 UTC)
- Expired
- Mar 11, 2026, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 61 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted.
707 WWUS74 KLCH 111539 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1039 AM CDT Wed Mar 11 2026 LAZ033-044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515- 516-615-616-112200- /O.NEW.KLCH.WI.Y.0006.260311T1539Z-260311T2200Z/ St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Opelousas, Johnson Bayou, Gueydan, Morgan City, Meaux, New Iberia, China, Breaux Bridge, Cade, Stephensville, Franklin, Beaumont, Lawtell, Hayes, Intracoastal City, De Quincy, Abbeville, Berwick, Nederland, Westlake, Iota, Centerville, Moss Bluff, Iowa, Vinton, Jennings, Bayou Vista, Burns Point, Sabine Pass, Branch, Cameron, Klondike, Avery Island, Rayne, Hackberry, Lake Charles, Sea Rim State Park, Grand Chenier, Creole, Elton, Welsh, Lake Arthur, Forked Island, Mauriceville, Rutherford Beach, Hathaway, Port Arthur, Morse, St. Martinville, Orange, Carlyss, Sulphur, Lafayette, Kaplan, Patterson, Bridge City, Cypremort Point, Maurice, Grand Lake, Vidor, Bell City, Jeanerette, Eunice, Fenton, Topsy, Crowley, and Church Point 1039 AM CDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds to around 20 mph with gusts up to 30 mph. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:07 AM CDT, 4 hours 32 minutes earlier. Its key messages:
- A very dynamic storm system will move across southeast Texas and south Louisiana with strong to severe thunderstorms expected this afternoon thru Midnight when it exits east of the Atchafalaya.
- Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 6:07 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
607 AM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
- A very dynamic storm system will move across southeast Texas and
south Louisiana with strong to severe thunderstorms expected
this afternoon thru Midnight when it exits east of the
Atchafalaya.
- Damaging winds, tornadoes and large hail will all be possible
with the risk persisting after dark. Make sure to have a way to
receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the
week before a light warming trend prior to another cold front
passage Sunday night.
.DISCUSSION...
Issued at 600 AM CDT Wed Mar 11 2026
A shortwave trough embedded in the subtropical jet across central
Texas this morning will eject eastward and phase with the northern
jet through tomorrow morning. Guidance illustrates a weak surface
low traversing the ARKLATEX region before becoming disorganized
within the larger upper-level pattern east of the Mississippi.
Both thermal and dynamic forcing components suggest that all modes
of severe weather—including tornadoes—will be possible during the
afternoon and evening hours. Surface winds ahead of the main
convection are expected to acquire a SSE component below a quickly
veering profile, resulting in 30-35 kt of 0-1km shear and impressive
0-1km SRH of 170+ m2/s2. The recent 00Z sounding analyzed 7.5°C/km
in the mid-levels, indicating that strong updrafts are likely. While
damaging wind may be the primary mode, this forecast package
stresses an increased tornado risk extending further south toward
the coast. Recent 00Z guidance has been more progressive with the
frontal boundary and trough orientation, yielding a more amplified
system than earlier runs. This shift supports the potential for
discrete pre-frontal convection during peak heating, which may erode
low-level capping for mixed-layer parcels.
Storms will exit east of the Atchafalaya River/I-49 corridor around
midnight. Following the frontal passage, winds will shift northerly
and remain gusty through early Friday afternoon. Marine
areas—including lakes, bays, and coastal waters—will be subject to
high-end Small Craft Advisory criteria. Occasional gale-force gusts
are possible.
Temperatures will be notably cooler Thursday despite clearing skies,
with highs in the mid-60s as north breezes ease late in the
afternoon. Temperatures moderate into the 70s Friday as winds veer
onshore by late morning. Warm and dry conditions will persist
through Sunday morning ahead of another cold front expected by
evening. The parent trough is forecast to lift well north of the
area, limiting the potential for significant precipitation or severe
weather this far south. However, large high pressure descending from
Canada will exert a strong pressure gradient and facilitate cold air
advection offshore. This pattern will cool temperatures into the 60s
for the start of the work week, with slow moderation expected
through midweek.
&&
.AVIATION...
(12Z TAFS)
Issued at 600 AM CDT Wed Mar 11 2026
MVFR and IFR ceilings are present across the region. After sunrise
winds will begin to increase with gusts over 20 knots but will
remain from the south. Late this afternoon a strong weather system
will begin to impact the region from west to east. Near
thunderstorms winds will be chaotic and gusty with low visibility
and ceilings. TSRA conditions will be widespread from 2 PM CDT
until near midnight as the system move across the region. Behind
the front winds will be from the north and gusty.
&&
.MARINE...
Issued at 125 AM CDT Wed Mar 11 2026
Conditions will improve slightly through midday. Scattered showers
and thunderstorms, some strong to severe, will be expected during
the afternoon and evening. Winds turn offshore and strengthen
quickly in the wake of the front with rapidly building seas to
follow. A small craft advisory is in place after midnight through
Thursday evening. Winds steadily increase thru Thursday morning, and
a brief period of occasional gale force winds and gusts will be
possible until noon. A small craft advisory is in place after
midnight tonight through Thursday evening. Winds and seas will fall
thereafter, turning to onshore once again by Friday afternoon.
&&
.FIRE WEATHER...
Issued at 125 AM CDT Wed Mar 11 2026
A long Gulf fetch will drive warm and humid conditions across the
forecast with a nearing weather system and cold front over east
Texas. Scattered showers and a few isolated thunderstorms will be
possible in the late morning to early afternoon before a line of
showers and thunderstorms, some strong to severe, moves through from
west to east in the afternoon and overnight. Winds will shift out of
the north-northeast and strengthen quickly behind this front,
ushering southward a much cooler and drier airmass into Thursday.
Minimum RH values will bottom out in the 30s Thursday and Friday.
Area KBDI values have improved to the 100 to 250 range across all
areas thanks to recent rainfall, so there is a lower risk of
wildfire spread. However, it is advised to be cautious if burning.
Winds fall and become onshore by late Friday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 45 63 39 / 80 80 0 0
LCH 81 51 64 44 / 80 70 0 0
LFT 82 52 65 43 / 60 90 10 0
BPT 81 51 68 47 / 80 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
450-452-470-472.
Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
432-435-436-450-452-455-470-472-475.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...14The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:09 PM CDT | Small Craft Advisory | LCH | 44 hr | |
| Mar 11, 12:49 PM CDT | Gale Warning | LCH | 21 hr | |
| Mar 11, 12:49 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 11, 5:31 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 29 min |
| Mar 11, 5:37 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 23 min |
| Mar 11, 6:09 PM CDT | Special Weather Statement | LCH | Avoyelles | 36 min |
| Mar 11, 6:11 PM CDT | Tornado Warning | LCH | Avoyelles | 19 min |
| Mar 11, 6:23 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Mar 11, 6:26 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 34 min |
| Mar 11, 6:39 PM CDT | Special Weather Statement | LCH | Saint Landry | 36 min |
| Mar 11, 2:12 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 63 min |
| Mar 11, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 51 min |
| Mar 11, 3:57 PM CDT | Tornado Warning | LCH | Jasper, Newton | 33 min |
Nearby
Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.